Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 75, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 10, 2004, 7:47 PM CDT for Chicot County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 7:47 PM CDT (00:47 UTC)
- Expired
- Apr 10, 2004, 8:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Chicot County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS54 KJAN 110047
SVRJAN
ARC017-110130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHICOT COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 830 PM CDT
* AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 25 MILES NORTHWEST OF LAKE VILLAGE...OR ABOUT
13 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR LAKE VILLAGE AT 830 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.
LAT...LON 3345 9115 3340 9120 3338 9115 3320 9117
3324 9126 3331 9145 3349 9130
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:50 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 10, 1:50 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 150 PM CDT SAT APR 10 2004 .SHORT TERM...LATEST WATER VAPOR IMAGERY AND UPPER AIR ANALYSES SHOW A MAJOR UPPER LEVEL TROUGH DIGGING AND AMPLIFYING OVER THE SOUTHWEST. THIS TROUGH IS FORECAST TO APPROACH THE LOWER MS VALLEY REGION WHILE A NORTHERN STREAM TROUGH MOVES INTO THE NORTHEAST. UPPER FLOW WILL BECOME INCREASINGLY CONFLUENT OVER THE OH VALLEY REGION. THIS WILL RESULT IN A STRONG UPPER JET THAT WILL BE IN FAVORABLE POSITION TO SUPPORT WIDESPREAD CONVECTIVE RAINFALL OVER THE LOWER MS VALLEY REGION THROUGH SUNDAY NIGHT. LOW LEVEL BAROCLINIC ZONE WILL GRADUALLY SHIFT TOWARD THE FORECAST AREA THIS EVENING AND WILL PROVIDE THE FOCUS FOR SAID CONVECTIVE DEVELOPMENT...PRIMARILY LATE TONIGHT IN THE PRESENT...MESOSCALE CONVECTIVE SYSTEM IS MOVING INTO NW CORNER OF THE AREA ALONG STATIONARY BOUNDARY LINED UP N OF HWY 82 CORRIDOR. THIS BOUNDARY EXTENDS WWD TO A SURFACE LOW CENTER OVER THE ARKLATEX REGION. EXPECT CONVECTION TO DEVELOP IN VICINITY OF LOW AND SWD ALONG TRAILING SFC COLD FRONT. LOW LEVEL INFLOW IS NOT ALL THAT IMPRESSIVE RIGHT NOW...BUT EXPECT IT TO INCREASE TONIGHT AS UPPER JET POSITIONING BECOMES MORE FAVORABLE. GIVEN RELATIVELY STRONG DEEP LAYER SHEAR >40KT AND DECENT INSTABILITY PARAMETERS...ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS CANNOT BE RULED OUT TONIGHT PER SPC DAY ONE OUTLOOK. HOWEVER...EXPECT OVERALL RISK FOR ANY SURFACE BASED SEVERE THUNDERSTORM ACTIVITY WILL END SUNDAY... ESPECIALLY OVER NW HALF OF THE AREA...AS THE MENTIONED BAROCLINIC ZONE CONTINUES SE SHIFT AND COOLER NEAR SFC AIR ADVECTS IN. EXCEPTION TO THIS COULD BE OVER SE COUNTIES AS GREATER HEIGHT FALLS OVER NW GULF SPIN UP MODERATELY STRONG SURFACE LOW THAT SHOULD TRACK NE THRU CNTRL GULF COAST REGION. OTHERWISE...EXPECT ELEVATED TSTMS WILL BE A RISK THROUGH SUNDAY NIGHT...BUT ELEVATED INSTABILITY DOES NOT LOOK IMPRESSIVE NOR SUPPORTIVE OF HAIL AT THIS TIME. HEAVY RAINFALL IS STILL A SIGNIFICANT RISK ACCORDING TO THE LATEST GUIDANCE...ESPECIALLY OVER SE HALF OF THE AREA. CAVEAT TO THE FORECAST OF HEAVY RAIN IS GOOD POSSIBILITY FOR DEVELOPMENT OF MCS ACTIVITY OVER THE NRN GULF THROUGH TONIGHT THROUGH SUNDAY NIGHT THAT MAY SIGNIFICANTLY CUT BACK ON PRECIP POTENTIAL OVER THE LOWER MS VALLEY REGION. IN ANY CASE...BELIEVE STRENGTH OF THE UPPER LEVEL TROUGH AND UPPER JET SUPPORT SHOULD LEND TO AT LEAST MODERATE RAINFALL OVER MUCH OF THE FORECAST AREA. SOMEWHAT OF A SECONDARY DILEMMA IS THE TEMPERATURE FORECAST AS MUCH COOLER AIR WILL FILTER IN BEHIND THE SURFACE FRONT. TEMPERATURE GRADIENT COULD GET RATHER TIGHT AT TIMES SUNDAY AND SUNDAY NIGHT AND TEMP FORECASTS...PARTICULARLY ON THE HOURLY SCALE...WILL BE OF LOWER CONFIDENCE. && .LONG TERM...THE BIG WEATHER STORY FOR EARLY NEXT WEEK WILL BE THE UNSEASONABLY COOL TEMPERATURES (15 DEGREES BELOW AVERAGE) WITH SOME POSSIBILITY FOR FROST WEDNESDAY MORNING). OTHERWISE...WEATHER WILL QUIET DOWN NEXT WEEK. AS THE VERY COLD MID LEVEL TROUGH MOVES OVER TUESDAY...COULD SEE AFTN SHOWER ACTIVITY DEVELOP...BUT NOT EXPECTING PRECIPITATION WEDNESDAY THROUGH NEXT WEEKEND AS UPPER LEVEL RIDGING TAKES PLACE. TEMPS WILL MODERATE SIGNIFICANTLY LATER IN THE WEEK. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 43/EC
Hazardous weather outlook, Apr 10, 2:38 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT SAT APR 10 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111938- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 238 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND SUNDAY OVER PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. A COLD FRONT EXTENDING SOUTHWEST FROM A SURFACE LOW OVER SOUTHWEST ARKANSAS WILL MOVE SLOWLY INTO THE FORCAST AREA DURING THE NIGHT TIME HOURS AND SHOULD BE LOCATED OVER CENTRAL SECTIONS OF MISSISSIPPI BY DAY BREAK SUNDAY. ALTHOUGH MOISTURE IS SOMEWHAT LIMITED OVER MUCH OF THE AREA AS OF LATE SATURDAY AFTERNOON IT IS EXPECTED TO INCREASE AS THE FRONT APPROACHES. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT TONIGHT AND SPREAD EAST WITH THE FRONT. A FEW STORM MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. WINDS SHEARS DO NOT SUPPORT THE FORMATION OF TORNADOES AT THIS TIME. ...FLOODING... EVEN THOUGH IT HAS BEEN DRY...WITH RAIN AND THUNDERSTORMS EXPECTED OVER MUCH OF THE AREA TONIGHT AND SUNDAY PONDING OF ROADWAYS AND SMALL CREEKS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... STRONG THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST SECTIONS OF THE FORECAST AREA...BUT ARE NOT EXPECTED TO BE SEVERE. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 10, 4:11 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 6 SE LOUISVILLE 33.06N 88.98W
04/10/2004 1.00 INCH WINSTON MS COUNTY OFFICIAL
QUARTER SIZE HAIL REPORTED ALONG HIGHWAY 397 REPORTED BY
WINSTON COUNTY CIVIL DEFENCE.
&&
WLGLocal storm report, Apr 10, 5:32 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG SHUQUALAK 32.98N 88.57W
04/10/2004 NOXUBEE MS EMERGENCY MNGR
TWO TELEPHONES DOWN IN TOWN OF SHUQUALAK REPORTED BY
PUBLIC. ONE SMALL METAL BUILDING ALSO DAMAGED.
&&
WLGNearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.